gaining weight

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

mickey1028
Regular Member


Date Joined Jul 2009
Total Posts : 36
   Posted 9/11/2010 6:44 PM (GMT -7)   
Hi, I,ve beentaking cymbalta and savella for a few weeks now and I am gaining so much weight. I,ve probly gained 30 - 40 lbs. I,m getting so depressed over it. I feel pretty good but this weight gain is really bothering me.. I have to get this off, my daughter is getting married next yr. and i don,t want to be like this for her wedding. Any suggestions. I love to walk but right now it,s hard for me. I,m having problems with my knees. I make it through work and do a few things at home. Then i,m to tired and my knees bother me. Will be starting therapy next week to help them. I just want to eat everything thats not good for you. I talked to my dr. about it and she lowered the dose of cymbalta to 30. but it,s not helping. I do good on a diet for a couple of weeks then it,s back to where i start eating again.

crazykitty
Veteran Member


Date Joined Jul 2009
Total Posts : 4796
   Posted 9/11/2010 8:42 PM (GMT -7)   
Hi Mickey, I know how frustrating it can be to maintain a healthy weight. I do
know that some people gain weight as a result of their meds. I take Savella and
I know that when you take SNRI's you should drnk plenty of water throughout
the day.

Have you noticed that you are eating more during the day? I'm definately a
stress eater and medicate with chocolate. I've been slowly weaning myself off
junk food and replacing it with grapes, yogurt and lowfat string cheese. I started
keeping a food journal again and that helps. Sometimes when I think I'm hungry
I will drink a bottle of water and find I wasn't hungry at all. One thing that is
very important is not skipping any meals. Breakfast is the most important meal
of the day...if you skip it, you slow down your metabalism.

Exercise is great... I'm a walker. You said you are having knee problems
and I hope the therapy will help you. Perhaps some gentle stretching would help
so you don't stiffen up. Take one day at a time and set mini goals for yourself,
Don't beat yourself up if you slide...get right back on track. You can do it!
We are here to cheer you on !!!

Hugs, Robin
Fibromyalgia, MCTD (Lupus, Scleroderma & RA) Raynaud's, Osteoporosis,
Osteoarthritis, Degenerative Disc Disease, Migraines, and Hypertension
Prescription Meds: Savella, Cyclobenzaprine, Methotrexate, Diltiazem, Boniva,
Folic Acid.  OTC Meds: Multi-vitamin. Vit, D, Vitamin B12 & calciim supplements
 
 

mickey1028
Regular Member


Date Joined Jul 2009
Total Posts : 36
   Posted 9/12/2010 1:11 PM (GMT -7)   
crazykitty, I,m just hungry all the time and boy do i crave chocolate and sweets. I eat healthy but i don,t understand why i want the juck food especially sweets. I never skip breakfast and try to drinl alot but can run to the bathroom all the time while working. As far as my knees I have something called runners knee. Your kneecaps are supposed to be running straight in line with ur leg but mine are off to the side especially my right one is really bad so thats why the therapy and will have to have them taped. So i,m going to think positive and start dieting again on monday and see how it,s goes. Will be asking if walking on a treadmill will be o.k. I,m on my feet 8 hrs. or more at work, so will see. Thanks so much.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40598
   Posted 9/12/2010 1:24 PM (GMT -7)   
Hi Mickey,

I had thought that Savella was known for losing weight. Maybe this is a side effect that will go away. I see that you take cymbalta too. That is known for weight gain. So many of them are. I have heard that Wellbutrin is good for weight loss.

I hope that the therapy will help you. I have kind of bad knees too and I have a lot of pain in them. But I still try to walk, I would like to walk more than I do though. I need the exercise. Using good shoes makes a difference too. It can get expensive, but it is worth it.

Let us know how pt goes, and keep us posted on how you are doing. I really hope that they can help you. Take care,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:14 PM (GMT -7)
There are a total of 2,735,479 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151412 registered members. Please welcome our newest member, Marilyn H.
335 Guest(s), 12 Registered Member(s) are currently online.  Details
Marilyn H, PeteZa, robotguy, PantsFace, schoolpsych, dismissed, Jack84, DennisinNY, Jingles1234, FLBeachgal, Tim Tam, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer